From my own experance detoxing is lonely. But it is a self-imposed exile. Part of it is not wanting to be seen at a persons worst, another part is the pain...a person creates a bubble to starve off the pain. A person does a great deal of soul searching during this time and it is possibe when he is finished he will love you more then ever.
So give him the space, but don't stand too far away...he will need you soon.
It's impossible to judge someone unless you are in their body experiencing their pain. Be patient with him, as said already here. Often guilt manifests itself as worse pain than what physically ails a person. Sometimes I think most humans are ruled by guilt whether its imposed by others or by one's self.
If you make him feel guilty you could do more damage and not help at all. (I'm not saying you are making him feel guilty, just a fair warning). It's none of my business, but I am just trying to help as you say in your screen name. Judge not, but be there to listen and help. Difficult, yes.
I put down my Vicodin last Wed., and I can really and truly understand why your boyfriend doesn't want anyone around. Imagine having the worst stomach flu you ever had ... and having someone constantly asking you.... YOU OK? All you want to do is make sure he's OK... he's feeling like do-do ... he doesn't want to be nasty to you or anyone else...Best thing to do is let him go through it... give him the space to say if he needs anything you'll be more than happy to help or give it to him but give him some time.
THIS IS UGLY... #1
#2 Anyone with a reasonable amount of intelligence and self-respect is beating themselves up for being in the predicament to start with. He's not telling you he wants to be left alone because he doesn't want you around... he just is going through hell... he has to go thru it to come out of it. MAKE SENSE?
This is Day # 8 for me... today was the first day I felt SOMEWHAT HUMAN.....I didn't even answer my phone for two days...so I understand.
From what I have been reading it takes a good 12 days to get through doing it on your own. Let us know how he's making out...
Hi all ...new to this forum and thought i would share my stuff with you...
I have been addicted to percocet and hydrodone for almost 10 years. I was hurt at work saving someone and did some damage to my arm/shoulder. I honestly can say i would probably never quit because at this point, each month i am written a script for 250. I go through about half that each month but it gets easy to pop something when you do not need it! I somewhat battled a little depression in the past and took Zoloft for a little while. I realized that the Percocet made me feel even better but only last few hours. Before i would start to crash, i would have to take another - then another but it not only gave me the euphoric feeling but battled a little depression too. Like i said above, i would NEVER quit but over the last year i have been having some stomach trouble. I thought maybe it was prostate issues or bladder. In fact, in the past year it has been a little of both. I was being told i had recurrent bladder infections which guys usually do not get. Now, i have learned that all the years of abuse has bloated my intestines up to the point my stomach swells (lower stomach), pushes against my bladder and prostate and causes all of those problems. I have no choice but to quit because when i take CIPRO (antibiotic), it works great for my stomach but then everything comes right back. You have heard the ol saying that you have "impact" waste in you, almost 30 lbs in some people because pain meds back your whole system up.
I cannot afford the time to go to a clinic to detox and have tried it on my own. I made it 10 days last month but the energy boost that i missed killed me the most and I needed it for the holidays. I stopped again Dec 26 and I am over 48 hours in detox/withdrawls now. I have to say, it sucks really bad and is one of the worst things in the world to go through. Here is what i have found that can help = some you may have and some you may not be able to get:
Soma or Xanax - if you have some, dont over do it but it does help you with the shakes and to maintain sanity for a little while.
Take Vitamin E (normal dose) and a LOT of Vitamin B and B-12. This will help some with detoxing your system a little quicker.
Take GARLIC Caps - will also help with detox.
If you have Phentermine (most likely you do not), take 5mg if you absolutely need a huge boost. It is for battling weight loss and just happen to get my hands on some. Do NOT take much as you do not need to substitute one drug for another.
THE MOST IMPORTANT TO ME - Take VIVARIN or NO DOZ. First i must say, after you have been popping pills this long, you almost HAVE to take something orally. I more less wanted the Percocet for the highs and energy (as well as pain preventitive).
I see a DR at 2:15 today. I will never be able to get the high of percocet again most likely and cannot remember what it is like being sober. I am 35 and honestly scared as hell. The only way i am going to make it is to get an anti-depressant for awhile to beat the depression and today i plan on Lexapro. So Lexapro, Vitamins B and E and VIVARIN will be it forever. I mentioned some of the above ONLY to get you through the withdrawls but dont stay on any of it except the Vitamins etc. Again, it has only been 48 hours but my stomach has gone done considerably (or i should say the swelling of my intestines).
Good luck to all of you - my email is below. I WILL PREVAIL. It does suck really bad but i have no choice. DO REMEMBER that the withdrawls are BAD for 72 hours and then you are over the hill. Good luck!
Thank you all for helping me try to understand. While I know I will never fully understand what it is like to be addicted to drugs, I am thankful for the different perspective.
My boyfried is doing better. He hasnt slept in about a week, but his sticking to it, and I'm proud of him.
As for my question about why people go back....I still dont understand. Why would someone say that want a "normal" life but on the same token think its ok to pick up drugs yet again. I want to be supportive, but I know how to be supportive of someone that is so careless with their own life.
Any way....I wish you all the best. Hopefully the new year will bring you new successes.
80 hours for me - Doc gave me Lexapro yesterday and today in the afternoon, i felt like I was on percocet all over again. I know I will beat it for sure this time. Im not a DR but a professional - i would love to not take any medicaton whatsoever but it is a hell of a lot easier to stop Lexapro after a period of time than opiates. I was shocked that I could feel so much better so fast! Lexapro is definitely the lesser of two evils!
As far as the L-Tyrosine - it too does help quite a bit! Good luck to everyone - it is the hardest thing to beat but it can be done! It has been the worst 80 consecutive hours of my life but it is over.